Tags

Type your tag names separated by a space and hit enter

[Safety study of 52-week highly active antiretroviral therapy in 198 HIV/AIDS Chinese patients].
Zhonghua Yi Xue Za Zhi. 2011 May 24; 91(19):1318-22.ZY

Abstract

OBJECTIVE

To evaluate the safety profiles of three nevirapine-based therapies for antiretroviral-naive Chinese adults infected with HIV-1 (human immunodeficiency virus-1).

METHODS

For this prospective multicentric randomized trial, a total of 198 antiretroviral-naive HIV-1 positive patients were recruited from 13 research centers in China. They were randomly assigned to receive three NVP-based antiretroviral therapies for 52 weeks: Group A, AZT (zidovudine) + DDI (didanosine) + NVP (nevirapine); Group B, D4T (stavudine) + 3TC (lamivudine) + NVP; Group C, AZT + 3TC + NVP. Their clinical events and laboratory examinations were monitored at baseline and the end of weeks 4, 8, 12, 24, 36 & 52 post-HAART (highly active antiretroviral therapy) to evaluate the occurrence of adverse events (AEs). The chi-square or Fisher's exact test was employed to compare the rates of AEs among three treatment groups. Multivariate logistic regression analyses were used to identify the factors associated with hepatotoxicity. For all tests, P < 0.05 was considered as statistically significant.

RESULTS

During the 52-week HAART, 968 cases of AEs occurred in 188 patients (95.0%). Only 37.4% experienced grade 3/4 AE. And 37 patients withdrew because of HAART-related AEs (18.7%). The common AEs were hepatotoxicity, bone morrow suppression, gastrointestinal disorders, rash and hyperlipidemia, etc. Most instances of AEs occurred during the early 12 weeks. The total count of AEs for each group had no statistic significant difference (P = 0.403). Bone marrow suppression was more strongly associated with an AZT-containing HAART and it was especially prone to gastrointestinal disorders when combined with DDI. The introduction of D4T or DDI led more frequently to peripheral neuropathy and hyperlipidemia. Logistic regression analysis indicated that presence of hepatotoxicity was associated with a higher baseline level of CD4 (CD4 count > 250/µl) (OR = 2.08, 95%CI: 1.114 - 3.882, P = 0.021).

CONCLUSION

The common reasons of discontinuing HAART are hepatotoxicity, gastrointestinal disorders, bone marrow suppression and rash. The occurrence of AEs should be vigorously monitored especially during the early 3 months of HAART. The HIV/AIDS patients with a CD4 count of > 250/µl shall avoid any NVP-containing regimen.

Authors+Show Affiliations

Department of Infectious Diseases, Peking Union Medical College Hospital, Chinese Academy of Medical Science and Peking Union Medical College, Beijing 100730, China.No affiliation info availableNo affiliation info availableNo affiliation info availableNo affiliation info availableNo affiliation info availableNo affiliation info availableNo affiliation info available

Pub Type(s)

English Abstract
Journal Article
Multicenter Study
Randomized Controlled Trial
Research Support, Non-U.S. Gov't

Language

chi

PubMed ID

21756757

Citation

Li, Wen-juan, et al. "[Safety Study of 52-week Highly Active Antiretroviral Therapy in 198 HIV/AIDS Chinese Patients]." Zhonghua Yi Xue Za Zhi, vol. 91, no. 19, 2011, pp. 1318-22.
Li WJ, Dai Y, Han Y, et al. [Safety study of 52-week highly active antiretroviral therapy in 198 HIV/AIDS Chinese patients]. Zhonghua Yi Xue Za Zhi. 2011;91(19):1318-22.
Li, W. J., Dai, Y., Han, Y., Qiu, Z. F., Xie, J., Zuo, L. Y., Li, Y. L., & Li, T. S. (2011). [Safety study of 52-week highly active antiretroviral therapy in 198 HIV/AIDS Chinese patients]. Zhonghua Yi Xue Za Zhi, 91(19), 1318-22.
Li WJ, et al. [Safety Study of 52-week Highly Active Antiretroviral Therapy in 198 HIV/AIDS Chinese Patients]. Zhonghua Yi Xue Za Zhi. 2011 May 24;91(19):1318-22. PubMed PMID: 21756757.
* Article titles in AMA citation format should be in sentence-case
TY - JOUR T1 - [Safety study of 52-week highly active antiretroviral therapy in 198 HIV/AIDS Chinese patients]. AU - Li,Wen-juan, AU - Dai,Yi, AU - Han,Yang, AU - Qiu,Zhi-feng, AU - Xie,Jing, AU - Zuo,Ling-yan, AU - Li,Yan-ling, AU - Li,Tai-sheng, PY - 2011/7/16/entrez PY - 2011/7/16/pubmed PY - 2012/2/3/medline SP - 1318 EP - 22 JF - Zhonghua yi xue za zhi JO - Zhonghua Yi Xue Za Zhi VL - 91 IS - 19 N2 - OBJECTIVE: To evaluate the safety profiles of three nevirapine-based therapies for antiretroviral-naive Chinese adults infected with HIV-1 (human immunodeficiency virus-1). METHODS: For this prospective multicentric randomized trial, a total of 198 antiretroviral-naive HIV-1 positive patients were recruited from 13 research centers in China. They were randomly assigned to receive three NVP-based antiretroviral therapies for 52 weeks: Group A, AZT (zidovudine) + DDI (didanosine) + NVP (nevirapine); Group B, D4T (stavudine) + 3TC (lamivudine) + NVP; Group C, AZT + 3TC + NVP. Their clinical events and laboratory examinations were monitored at baseline and the end of weeks 4, 8, 12, 24, 36 & 52 post-HAART (highly active antiretroviral therapy) to evaluate the occurrence of adverse events (AEs). The chi-square or Fisher's exact test was employed to compare the rates of AEs among three treatment groups. Multivariate logistic regression analyses were used to identify the factors associated with hepatotoxicity. For all tests, P < 0.05 was considered as statistically significant. RESULTS: During the 52-week HAART, 968 cases of AEs occurred in 188 patients (95.0%). Only 37.4% experienced grade 3/4 AE. And 37 patients withdrew because of HAART-related AEs (18.7%). The common AEs were hepatotoxicity, bone morrow suppression, gastrointestinal disorders, rash and hyperlipidemia, etc. Most instances of AEs occurred during the early 12 weeks. The total count of AEs for each group had no statistic significant difference (P = 0.403). Bone marrow suppression was more strongly associated with an AZT-containing HAART and it was especially prone to gastrointestinal disorders when combined with DDI. The introduction of D4T or DDI led more frequently to peripheral neuropathy and hyperlipidemia. Logistic regression analysis indicated that presence of hepatotoxicity was associated with a higher baseline level of CD4 (CD4 count > 250/µl) (OR = 2.08, 95%CI: 1.114 - 3.882, P = 0.021). CONCLUSION: The common reasons of discontinuing HAART are hepatotoxicity, gastrointestinal disorders, bone marrow suppression and rash. The occurrence of AEs should be vigorously monitored especially during the early 3 months of HAART. The HIV/AIDS patients with a CD4 count of > 250/µl shall avoid any NVP-containing regimen. SN - 0376-2491 UR - https://www.unboundmedicine.com/medline/citation/21756757/[Safety_study_of_52_week_highly_active_antiretroviral_therapy_in_198_HIV/AIDS_Chinese_patients]_ L2 - http://journal.yiigle.com/LinkIn.do?linkin_type=pubmed&amp;issn=0376-2491&amp;year=2011&amp;vol=91&amp;issue=19&amp;fpage=1318 DB - PRIME DP - Unbound Medicine ER -